Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 133, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 28, 2007, 2:29 PM CDT for Taylor County, Wisconsin. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2007, 2:29 PM CDT (19:29 UTC)
- Expired
- Aug 28, 2007, 3:15 PM CDT
- In force
- 46 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Taylor County, WI
The radar
The La Crosse radar (KARX), 166 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 2:54 PM CDT | TSTM WND DMG | 5 E Medford, WI | SEVERAL TREES DOWN. MARBLE SIZED HAIL ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 12:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 281929
SVRARX
WIC119-282015-
/O.NEW.KARX.SV.W.0133.070828T1929Z-070828T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
229 PM CDT TUE AUG 28 2007
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 315 PM CDT
* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A
LINE EXTENDING FROM WESTBORO TO OWEN...AND MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MEDFORD AROUND 235 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4514 9017 4512 9020 4504 9021 4503 9040
4503 9060 4538 9045 4538 9004 4514 9005
$$
BAUMGARDT4 follow-up statements
000
WWUS53 KARX 281944
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
243 PM CDT TUE AUG 28 2007
WIC119-282015-
/O.CON.KARX.SV.W.0133.000000T0000Z-070828T2015Z/
TAYLOR WI-
243 PM CDT TUE AUG 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN TAYLOR COUNTY...
BETWEEN 2 PM AND 230 PM...THE TAYLOR COUNTY HIGHWAY DEPARTMENT
REPORTED THAT TREES WERE DOWN BETWEEN GILMAN AND JUMP RIVER IN
NORTHWEST TAYLOR COUNTY. THIS LINE OF STORMS IS NOW MOVING INTO
EASTERN TAYLOR COUNTY.
AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...ROUGHLY ALONG A LINE
EXTENDING FROM RIB LAKE TO DORCHESTER...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GOODRICH AND WOOD LAKE BY 300 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4514 9017 4512 9020 4504 9021 4503 9040
4503 9060 4538 9045 4538 9004 4514 9005
$$
BAUMGARDT000
WWUS53 KARX 281954
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
254 PM CDT TUE AUG 28 2007
WIC119-282015-
/O.CON.KARX.SV.W.0133.000000T0000Z-070828T2015Z/
TAYLOR WI-
254 PM CDT TUE AUG 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN TAYLOR COUNTY...
AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A
LINE EXTENDING FROM RIB LAKE TO DORCHESTER...MOVING EAST AT 40 MPH.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4514 9017 4512 9020 4504 9021 4503 9040
4503 9060 4538 9045 4538 9004 4514 9005
$$
BAUMGARDT000
WWUS53 KARX 281959
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
257 PM CDT TUE AUG 28 2007
WIC119-282015-
/O.CON.KARX.SV.W.0133.000000T0000Z-070828T2015Z/
TAYLOR WI-
257 PM CDT TUE AUG 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN TAYLOR COUNTY...
AT 254 PM CDT...LAW ENFORCEMENT REPORTED THAT TREES WERE DOWNED 5
MILES EAST OF MEDFORD. ALSO AT 254 PM...A LINE OF SEVERE
THUNDERSTORMS WAS LOCATED...ROUGHLY ALONG A LINE EXTENDING FROM 12
MILES EAST OF RIB LAKE TO DORCHESTER...MOVING EAST AT 40 MPH.
GOODRICH WILL BE AFFECTED BY 305 PM AND HOOD LAKE.
LAT...LON 4514 9017 4512 9020 4504 9021 4503 9040
4503 9060 4538 9045 4538 9004 4514 9005
$$
DB000
WWUS53 KARX 282010
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
309 PM CDT TUE AUG 28 2007
WIC119-282015-
/O.EXP.KARX.SV.W.0133.000000T0000Z-070828T2015Z/
TAYLOR WI-
309 PM CDT TUE AUG 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TAYLOR COUNTY EXPIRES
AT 315 PM CDT...
THE STORM WHICH PROMPTED THIS WARNING WILL BE OUT OF THE COUNTY BY
315 PM. TREES WERE DOWNED AT DIFFERENT PLACES ALONG HIGHWAY 64 FROM
2 PM TO 3 PM. NICKEL SIZED HAIL WAS REPORTED NEAR GILMAN AT 2 PM. A
WARNING WAS FIRST ISSUED FOR NORTHWEST TAYLOR COUNTY AT 145 PM BY
THE NATIONAL WEATHER SERVICE IN LA CROSSE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA AND
STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.
LAT...LON 4514 9017 4512 9020 4504 9021 4503 9040
4503 9060 4538 9045 4538 9004 4514 9005
$$
BAUMGARDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 12:35 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 28, 12:35 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1235 PM CDT TUE AUG 28 2007
.UPDATE...
DUE TO FAIRLY EXPLOSIVE CONVECTIVE DEVELOPMENT ALONG THE FRONTAL
BOUNDARY MOVING SOUTHEAST INTO THE AREA AND POTENTIAL TRAINING OF
STORMS...WILL BE UPDATING TO INCLUDE REST OF SOUTHEAST MN AND LA
CROSSE COUNTY IN FLASH FLOOD WATCH. UPDATED WATCH AND OTHER PRODUCTS
WILL BE ISSUED MOMENTARILY.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR WIZ053-WIZ054-WIZ055-WIZ061.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR WIZ041.
MN...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MNZ079-MNZ086-
MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR IAZ010-IAZ011-IAZ019-IAZ029-IAZ030.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR IAZ008-IAZ009-
IAZ018.
DASHazardous weather outlook, Aug 28, 10:54 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1054 AM CDT TUE AUG 28 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-291100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1054 AM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT SLIDING SOUTHWARD WILL TRIGGER MORE THUNDERSTORMS FOR MUCH OF THE AREA LATE THIS AFTERNOON AND INTO TONIGHT. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. TIMING OF THESE THREATS SHOULD BE FROM 3 PM THIS AFTERNOON INTO THE EARLY MORNING HOURS OF WEDNESDAY. THUNDERSTORM INITIATION IS EXPECTED AROUND 3 PM FROM MEDFORD THROUGH WHITEHALL AND ROCHESTER. THE FRONT AND THUNDERSTORMS WILL THEN KEEP MOVING SOUTHEAST...REACHING A LINE FROM MAUSTON THROUGH RICHLAND CENTER TO OELWEIN BY 7 PM. LOCATIONS THAT RECEIVED EXCESSIVE RAINFALL IN THE LAST WEEK OR SO AND THUS HAVE SATURATED SOILS...SUCH AS PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN...COULD EXPERIENCE FLASH FLOODING ONCE AGAIN. IF WORKING OUTSIDE ON RECENT FLOOD DAMAGE...BE AWARE OF THIS RENEWED FLASH FLOODING POTENTIAL. AREAS THAT HAVE BEEN WASHED OUT WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING DUE TO THE DIMINISHED VEGETATIVE COVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL CONTINUE TRACKING SOUTHWARD AND SHOULD EXIT WEDNESDAY MORNING. ANY LINGERING THUNDERSTORMS WEDNESDAY MORNING SHOULD NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND INTO THE EARLY MORNING HOURS OF WEDNESDAY...SO KEEP ABREAST OF LATER UPDATES. DUE TO THE THREAT OF LOCALLY HEAVY RAIN...RAINFALL REPORTS...AS WELL AS REPORTS OF ANY FLOODING...WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON/DAS
In the hours before
Local storm report, Aug 28, 2:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
216 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND GST 5 NE MAZEPPA 44.32N 92.47W
08/28/2007 M57.00 MPH WABASHA MN TRAINED SPOTTER
&&
BOYNEThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 4:08 AM CDT | Flash Flood Watch | ARX | Crawford, Grant, La Crosse, Richland, Vernon | 23 hr |
| Aug 28, 4:18 AM CDT | Severe Thunderstorm Warning | ARX | Taylor | 72 min |
| Aug 28, 1:44 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.